Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 166, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 14, 2001, 7:08 PM CDT for Parker County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2001, 7:08 PM CDT (00:08 UTC)
- Expired
- Jun 14, 2001, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Parker County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3384 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 150008 SVRFTW TXC367-150100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 708 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PARKER COUNTY IN NORTH CENTRAL TEXAS * UNTIL 800 PM CDT * AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7 MILES SOUTH OF SPRINGTOWN...MOVING EAST AT 20 MPH. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 3289 9785 3277 9770 3268 9758 3300 9758
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:48 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 14, 5:48 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 548 PM CDT THU JUN 14 2001 AVIATION DISCUSSION... SOLID LINE OF INTENSE CONVECTION WILL NEAR NORTHWESTERN TRACON CORNER-POST BY 0015Z...ARRIVING KFTW 0130Z...KDFW 0230Z AND KDAL 0330Z. EXPECT TO ISSUE AN AIRPORT ADVISORY 01-05Z AT KDFW/KDAL DUE TO SEVERE THUNDERSTORM POTENTIAL. LARGE HAIL AND WINDS TO 58 KNOTS HAVE OCCURRED LATE THIS AFTERNOON. LINE MOVING VERY SLOWLY AND MAY HANGUP BETWEEN 03-06Z...THEN ACCELERATE LATER TONIGHT. VFR SKIES UNTIL STORMS ARRIVE...THEN MVFR NEAR THE STORMS...AND POSSIBLE IFR BRIEFLY IN HEAVY RAIN CORES. WINDS WILL TURN NORTHERLY AFTER 07Z AS FRONTAL BOUNDARY PASSES. VFR EXPECTED AFTER 08Z. 75 =====================================================> AFTERNOON DISCUSSION.... FORECAST PROBLEM WILL BE DURING THE FIRST 36 HOURS OF THE FORECAST. THUNDERSTORMS ALREADY FIRING ALONG THE FRONT AND DRY LINE BETWEEN WICHITA FALLS AND OKLAHOMA CITY. WITH MANY HOURS OF ADDITIONAL HEATING...THUNDERSTORMS WILL CONTINUE TO DEVELOP. THE RUC SUGGESTS THE 850MB TEMPERATURES MAY WARM A BIT DURING THE NEXT 6 HOURS...BUT IT ALSO SUGGESTS TEMPERATURES AT THE 700MB LEVEL WILL COOL OVER THE SAME TIME FRAME...SO THE CAP SHOULD WEAKEN WITH TIME... BEFORE THE FRONT PROVIDES ENOUGH LIFT FOR ADDITIONAL THUNDERSTORMS. THE MODELS ALSO SUGGEST THE VERTICAL WIND PROFILE WILL BECOME MORE WESTERLY WITH TIME...CREATING A MORE FAVORABLE SCENARIO FOR A FEW SEVERE THUNDERSTORMS. VISIBLE IMAGERY SHOWS TOWERS DEVELOPING BETWEEN WICHITA FALLS AND ABILENE...SO THUNDERSTORMS SHOULD DEVELOP OUT WEST THIS AFTERNOON...AND MOVE INTO THE NORTHERN HALF OF THE CWA TONIGHT. STORMS WILL THEN MOVE SOUTH OVERNIGHT...AND AFFECT THE SOUTHERN AND SOUTHEASTERN ZONES TOMORROW MORNING AND EARLY AFTERNOON. TORNADO WATCH ALREADY ISSUED FOR THE NORTHERN HALF OF THE AREA...AND THIS AREA WILL CORRESPOND WITH THE HIGHEST POPS TONIGHT. RAIN CHANCES WILL BE IN THE LIKELY CATEGORY TONIGHT IN THE NORTH...AND IN THE CHANCE CATEGORY IN THE SOUTH. AS THE RAINS MOVE INTO NORTH CENTRAL TEXAS TONIGHT AND EARLY FRIDAY...THE RAIN CHANCES WILL GO TO A SLIGHT CHANCE NORTH...AND CHANCE SOUTH. HAVE NOT CHANGED GUIDANCE VERY MUCH...BUT HAVE UNDERCUT TEMPERATURES SLIGHTLY TONIGHT....AND HAVE GONE ABOVE GUIDANCE POPS. STILL BELIEVE THE MODELS ARE OVERDOING THE QPF...BUT IT DOES APPEAR THAT SOME GOOD RAINS WILL AFFECT PORTIONS OF NORTH TEXAS TONIGHT AND EARLY FRIDAY. FCSTID = 84 DFW 72 90 69 94 / 70 20 0 0 ACT 72 92 69 95 / 50 30 10 0 .FWD... TX...NONE.
In the hours before
Special weather statement, Jun 14, 3:31 PM CDT, 3 hours 37 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CDT THU JUN 14 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THAT PART OF NORTH TEXAS NORTH OF A COMANCHE...CORSICANA...CANTON LINE. FOR THE REST OF NORTH TEXAS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. A COLD FRONT...POSITIONED FROM NORTH CENTRAL OKLAHOMA TO THE TEXAS PANHANDLE...WILL MOVE SOUTHEAST AND INTO THE EXTREME NORTHWEST SECTIONS OF NORTH TEXAS THIS EVENING. SCATTERED THUNDERSTORMS WERE FORMING ALONG A DUNCAN OKLAHOMA...TO ABILENE LINE AT MID AFTERNOON. THE LINE WILL MOVE STEADY ACROSS NORTH TEXAS THIS EVENING AND TONIGHT. THE ATMOSPHERE IS VERY UNSTABLE...BUT CAPPED BY A WARM LAYER AROUND 5000 FEET AT MID AFTERNOON. THE CAP SHOULD WEAKEN THIS EVENING WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE FROM THE NORTHWEST. ALSO...UPPER LEVEL WINDS WILL BECOME MORE FAVORABLE FOR INTENSE THUNDERSTORMS AS THE EVENING PROGRESSES. LARGE HAIL... DAMAGING WIND AND ISOLATED TORNADOES ARE POSSIBLE. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION BEFORE 8 PM WEST OF A BONHAM...TO LAMPASAS LINE. ACTIVATION ACROSS THE REMAINDER OF NORTH TEXAS MAY BE REQUESTED BETWEEN 8 PM AND MIDNIGHT. 75
Local storm report, Jun 14, 4:35 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0354 PM LOVING TX 0.75 INCH HAIL
06/14/01 YOUNG REPORTED BY GRAHAM PD
0355 PM ANTELOPE TX 1.00 INCH HAIL
06/14/01 JACK REPORT RELAYED BY NWS
WFO NORMAN
0425 PM BRECKENRIDGE TX 2.00 INCH HAIL
06/14/01 STEPHENS REPORTS OF HAIL UP TO 2
INCHES REPORTED TBY A TV
STATION IN ABILENE AND
BY THE COUNTY SHERIFFLocal storm report, Jun 14, 6:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0453 PM NOCONA TX 2.75 INCH HAIL
06/14/01 MONTAGUE BASEBALL SIZE HAIL
REPORTED IN NOCONA BY TV
STATION
0450 PM 4 NE BONITA TX 0.75 INCH HAIL
06/14/01 MONTAGUE QUARTER SIZE HAIL
REPORTED BY COOP
OBSERVER
0515 PM MUENSTER TX WIND DAMAGE
06/14/01 COOKE STORM SPOTTER REPORTED
0520 PM 16 NW BRIDGEPORT TX 1.00 INCH HAIL
06/14/01 JACK SPOTTER REPORTED
0543 PM MUENSTER TX WIND DAMAGE
06/14/01 COOKE STORM SPOTTERS
ESTIMATED WIND GUSTS
OVER 70 MPH.
0543 PM 2 N CISCO TX TORNADO
06/14/01 EASTLAND CISCO FD REPORTED
TORNADO ON SH 183
0543 PM RANGER TX 1.75 INCH HAIL
06/14/01 EASTLAND SHERIFFS OFFICE
REPORTED GOLFBALL SIZE
HAIL NORTH OF RANGER AT
HWY 17 AND 340The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:03 PM CDT | Tornado Warning | FWD | Erath | 27 min |
| Jun 14, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 39 min |
| Jun 14, 7:10 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 65 min |
| Jun 14, 7:17 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 58 min |
| Jun 14, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 46 min |
| Jun 14, 7:39 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 66 min |
| Jun 14, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 47 min |
| Jun 14, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 52 min |
| Jun 14, 8:02 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 43 min |
| Jun 14, 8:05 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hunt | 55 min |
| Jun 14, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Jun 14, 8:17 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 43 min |
| Jun 14, 8:22 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 53 min |
| Jun 14, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 50 min |
| Jun 14, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 61 min |
| Jun 14, 9:39 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 51 min |
| Jun 14, 11:35 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 55 min |
| Jun 15, 12:29 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.